MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AUTOTOME RX 39; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION AUTOTOME RX 39; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00545200
Medical Device Problem Codes Break (1069); Deformation Due to Compressive Stress (2889); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block b3: approximated based on the date the manufacturer became aware of the event.Block h6: imdrf device code a040601 captures the reportable event of cutting wire kinked and cutting wire anchor dislodged or dislocated.
 
Event or Problem Description
It was reported to boston scientific corporation that an autotome rx 39 was attempted to be used during an endoscopic retrograde cholangiopancreatography (ercp) procedure to treat stones performed on an unknown date.During the procedure, the wire anchor was dislodged from the catheter upon sphincterotomy.It was reported that the cutting wire was intact, and no part of the device was detached and fell inside the patient.The procedure was completed with another of the same device.There were no patient complications as a result of this event and the patient's condition was reported to be fully recovered.
 
Event or Problem Description
It was reported to boston scientific corporation that an autotome rx 39 was attempted to be used during an endoscopic retrograde cholangiopancreatography (ercp) procedure to treat stones performed on an unknown date.During the procedure, the wire anchor was dislodged from the catheter upon sphincterotomy.It was reported that the cutting wire was intact, and no part of the device was detached and fell inside the patient.The procedure was completed with another of the same device.There were no patient complications as a result of this event and the patient's condition was reported to be fully recovered.Additional information was received on february 12, 2026: it was reported that there was a break in the cutting wire.The anatomy location was the ampulla.
 
Additional Manufacturer Narrative
Block b3: approximated based on the date the manufacturer became aware of the event.Block g2: (additional information) block b5 has been updated based on additional information received february 12, 2026.Block h6: imdrf device code a040601 captures the reportable event of cutting wire kinked and cutting wire anchor dislodged or dislocated.Block h11: investigation results.The returned autotome rx 39 was analyzed, and visual inspection found that the cutting wire was blackened, kinked and broken from the proximal pierce hole.Additionally, the working length was bent.No other problems with the device were noted.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A risk review was completed and confirmed that the event of wire break and wire kinked was defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.With all the available information, boston scientific concludes the reported event of cutting wire break was confirmed.The results of the analysis performed on the returned device found that the cutting wire was kinked and broken from the proximal pierce hole.It is most likely that procedural or anatomical factors encountered during the use of the device could have affected the device performance and its integrity.The break in the cutting wire could have been generated if there was contact between the device and the scope during energization or if the device exceeded the maximum of voltage during procedure.Also, energizing the device prior to performing sphincterotomy can compromise the cutting wires integrity, causing premature cutting wire fatigue.Once the cutting wire breaks, any attempt to remove the device from the scope can bend the cutting wire as observed in the product analysis.The investigation findings and all information available concludes the most probable root cause is an adverse event related to procedure.

Brand Name
AUTOTOME RX 39
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key24341506
Report Number3005099803-2026-00602
Device Sequence Number8289951
Product Code KNS
UDI-Device Identifier08714729444770
UDI-Public(01)08714729444770(17)281030(10)37849325
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K013153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00545200
Device Catalogue NumberM00545200
Device Lot Number0037849325
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2026
Supplement Date Received by Manufacturer02/12/2026
Initial Report FDA Received Date02/15/2026
Supplement Report FDA Received Date03/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/31/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown